Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Raleigh, NC

March 2, 2007Nash County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 2, 2007, 5:31 AM EST for Nash County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2007, 5:31 AM EST (10:31 UTC)
Expired
Mar 2, 2007, 6:00 AM EST
In force
29 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Nash County, NC

The radar

The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 12:28 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 021031
SVRRAH
NCC127-021100-
/O.NEW.KRAH.SV.W.0006.070302T1031Z-070302T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EST FRI MAR 2 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 600 AM EST

* AT 529 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM AVENTON TO
  MIDDLESEX...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
  NASHVILLE TO 7 MILES EAST OF LINWOOD...MOVING EAST AT 30 MPH. WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DORTCHES...
  BATTLEBORO...
  SHARPSBURG...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3576 7824 3580 7824 3617 7799 3617 7792
      3615 7792 3614 7789 3613 7771 3585 7783
      3584 7784 3584 7789 3572 7820

$$

JFB
2 follow-up statements
000 
WWUS52 KRAH 021051
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 AM EST FRI MAR 2 2007

NCC127-021100-
/O.CON.KRAH.SV.W.0006.000000T0000Z-070302T1100Z/
NASH NC-
551 AM EST FRI MAR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR EASTERN NASH COUNTY...

AT 550 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BATTLEBORO TO SHARPSBURG...OR ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF ROCKY MOUNT TO 6 MILES
SOUTHWEST OF ROCKY MOUNT...MOVING EAST AT 35 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA. 

LAT...LON 3584 7789 3585 7796 3614 7787 3613 7779
      3613 7771 3585 7783 3584 7784

$$

JFB
000 
WWUS52 KRAH 021100
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
600 AM EST FRI MAR 2 2007

NCC127-021110-
/O.EXP.KRAH.SV.W.0006.000000T0000Z-070302T1100Z/
NASH NC-
600 AM EST FRI MAR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NASH COUNTY EXPIRES AT
600 AM EST...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF NASH COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA. 

LAT...LON 3584 7789 3585 7796 3614 7787 3613 7779
      3613 7771 3585 7783 3584 7784

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:55 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 2, 2:55 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EST FRI MAR 2 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...

A TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA UNTIL 8 AM.

FAVORABLE FACTORS FOR SEVERE CONTINUE TO STEADILY INCREASE OVER THE
SOUTHWEST HALF OF THE CWA WHERE THE SURGE OF WARMER AIR AND
DEWPOINTS WELL INTO THE 60S HAVE ALLOWED MUCAPE VALUES TO APPROACH
OR EXCEED 500 J/KG. NOW THAT THE ATMOSPHERIC DESTABILIZATION HAS
BEGUN... THE PRIMARY MITIGATING FACTOR FOR SEVERE AND/OR TORNADIC
STORMS IS ERODING. INCREDIBLE 0-1 KM STORM RELATIVE HELICITY IS
CURRENTLY OVER 1000 M2/S2 WITH LCL HEIGHTS WELL BELOW THE CRITICAL 1
KM THRESHOLD... THE MORE INTENSE STORMS ACROSS THE SOUTHERN CWA
SHOULD HAVE LITTLE TROUBLE BECOMING TORNADIC IN THE NEXT FEW
HOURS... PARTICULARLY IF ANY OF THEM ENCOUNTER ANY SOURCE OF LOW
LEVEL VORTICITY SUCH AS A WEAK CONVERGENCE BOUNDARY. HOWEVER... THE
INSTABILITY MAY REMAIN A LIMITING FACTOR ACROSS THE FAR NORTHERN
CWA.

SHORT TERM FORECAST NEEDS ONLY MINOR TIMING ADJUSTMENTS. EXPECT POPS
TO DROP DRAMATICALLY WEST TO EAST BETWEEN NOW AND 7 AM AS THE COLD
FRONT SWEEPS EAST. THE TORNADO WATCH WILL LIKELY BE CANCELLED AT
LEAST A FEW HOURS EARLY IN THE FAR WESTERN CWA BASED ON THE EXPECTED
TIMING OF THE FRONT. WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE
MORNING BUT SHOULD DIMINISH SOMEWHAT BY AFTERNOON AS THEY SHIFT TO
THE WSW. CURRENT VERY WARM TEMPERATURES SHOULD DROP BEHIND THE FRONT
THEN RECOVER BACK TO NEAR OR A CATEGORY ABOVE CURRENT NUMBERS. HIGHS
AROUND 60 TO 68 STILL LOOKS REASONABLE. WINDS WILL DIMINISH BY THIS
EVENING AND EXPECT JUST HIGH CLOUDS AT MOST OVERNIGHT. WILL HAVE
LOWS OF 36-44 WITH MINIMAL COLD AIR ADVECTION. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

SATURDAY THROUGH SUNDAY: LATEST MODEL OUTPUT AGREES WELL WITH THE
CURRENT DRY FORECAST THROUGH THE PERIOD. THE STRONG SUBTROPICAL JET
CORE FROM THE NORTHERN GULF STATES THROUGH NC SHOULD KEEP
CONSIDERABLE HIGH CLOUDINESS INTO SATURDAY NIGHT... BEFORE THE JET
DROPS TO THE SOUTHEAST SATURDAY NIGHT WITH THE PASSAGE OF THE
POSITIVELY TILTED MID LEVEL TROUGH AXIS AND SURFACE TROUGH. LOW
LEVEL THICKNESSES ARE JUST A BIT ABOVE NORMAL SATURDAY... BUT
FORECAST SOUNDINGS FOR THE AFTERNOON SHOW FAIRLY STEEP LAPSE RATES
FROM THE SURFACE UP THROUGH 700 MB. HAVE RAISED SATURDAY HIGHS
SLIGHTLY TO 61-69... CLOSER TO THE OLD GFS ENSEMBLE OUTPUT. THE
BRISK SOUTHWEST WIND EXPECTED... ALONG WITH LOW DEWPOINTS... COULD
CREATE BORDERLINE ADVERSE FIRE WEATHER CONDITIONS... HOWEVER THE
FINE FUELS SHOULD BE SUFFICIENTLY MOIST AFTER THIS MORNINGS
RAINFALL TO LIMIT THE DANGER. THE COLD AIR ADVECTION BEGINS IN
EARNEST AFTER DRY COLD FRONTAL PASSAGE SATURDAY NIGHT AND WILL HAVE
LOWS FROM 31 NORTHWEST TO 43 SOUTHEAST. THE GFS CONTINUES TO SHOW
LOW LEVEL THICKNESSES SUNDAY OVER 30 M BELOW NORMAL WITH THE NAM
ABOUT 20 M BELOW NORMAL... WHICH EQUATES TO HIGHS AROUND 50-55
ACROSS THE CWA... IN LINE WITH THE LATEST MOS GUIDANCE. DESPITE THE
DEPARTURE OF THE HIGH CLOUDS SUNDAY... FORECAST SOUNDINGS SHOW
ENOUGH MOISTURE TRAPPED BENEATH THE SUBSIDENCE INVERSION ALOFT FOR
PARTLY SUNNY SKIES MAINLY IN THE AFTERNOON.

MONDAY THROUGH THURSDAY: CONTINUED DRY. THE UPPER VORTEX WOBBLES
ACROSS EASTERN CANADA MONDAY INTO TUESDAY BEFORE LIFTING NORTHEAST
BY WEDNESDAY. THE SURFACE RIDGE BUILDING INTO NC FROM THE SOUTHWEST
STARTS TO MODIFY MONDAY AS THE MID LEVEL FLOW FLATTENS... AND
TEMPERATURES SHOULD REBOUND BACK TOWARD NORMAL FOR TUESDAY AND
WEDNESDAY. THE GFS STILL SHOWS A BACKDOOR FRONT TRYING TO PUSH SOUTH
AND BRING COLD CANADIAN AIR DOWN THROUGH THE MIDATLANTIC REGION FOR
TUESDAY... BUT WITH THE UPPER VORTEX LIFTING OUT AND SHORTWAVE
RIDGING SPREADING IN FROM THE WEST... THIS SHOULD HOLD MOSTLY TO OUR
NORTH AND SHOULD YIELD ONLY MINOR COOLING. WE ARE LIKELY TO SEE
ENHANCED CLOUDS TUESDAY HOWEVER AS AN UPPER JET DIVES DOWN FROM THE
NORTHWEST. EXPECT SOME INCREASE IN CLOUDS LATE WEDNESDAY INTO
THURSDAY WITH THE GFS AND ECMWF INDICATING A MID LEVEL SHORTWAVE
TROUGH APPROACHING FROM THE SOUTHWEST STATES... HOWEVER MOISTURE
AVAILABILITY IS MEAGER AND DRY WEATHER IS STILL ANTICIPATED. -GIH

&&

.AVIATION /06Z-06Z/...

WARM FRONT WILL PUSH NORTH THROUGH KFAY... KRDU... AND KRWI BEFORE
THE COLD FRONT SURGES EAST THROUGH THESE AREAS... ENHANCING THREAT
OF SEVERE WEATHER AND LOW LEVEL WIND SHEAR.

SEVERE WEATHER THREAT AND LLWS WILL CONTINUE UNTIL THE COLD FRONT
PUSHES THROUGH THE REGION ABOUT 2 HOURS EITHER SIDE OF DAYBREAK THIS
MORNING. SURFACE FRONT WILL TO PUSH EAST OF KINT/KGSO BETWEEN 09Z
AND 11Z... REACHING KRDU AND KFAY BETWEEN 11Z AND 13Z... THEN KRWI
AROUND 13Z-14Z.

UNTIL THEN WIDESPREAD RAIN WITH SCATTERED THUNDERSTORMS WILL
PERSIST. CIGS MVFR TO IFR. VSBY WILL BE REDUCED TO MVFR... WITH IFR
IN HEAVY SHOWERS. LLWS OF 60 TO 70 KTS EXPECTED THROUGH FROPA...
THEN GRADUALLY DIMINISHING WIND SHEAR THROUGH 15Z. CLOUDS AND
MOISTURE WILL QUICKLY DEPART BEHIND STRONG FROPA WITH SW WINDS OF 12
TO 22 KT EXPECTED MUCH OF THE DAY. SKY AND VSBY WILL GO TO VFR
BETWEEN 13Z-16Z.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BADGETT
Hazardous weather outlook, Mar 2, 5:03 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
503 AM EST FRI MAR 2 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-031015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
503 AM EST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE EASTWARD THROUGH CENTRAL NORTH CAROLINA
THROUGH MID MORNING. AHEAD OF THE FRONT... BANDS OF SHOWERS AND
THUNDERSTORMS WILL TRACK TO THE NORTHEAST ACROSS THE EASTERN
PIEDMONT... SANDHILLS... AND COASTAL PLAIN. VERY STRONG SOUTHWEST
WINDS JUST OFF THE SURFACE WILL LEAD TO A RISK OF DAMAGING WINDS
AND POSSIBLY AN ISOLATED TORNADO OR TWO WITHIN SOME STORMS. EVEN
OUTSIDE OF STORMS... SUSTAINED WINDS OVER 25 MPH WITH GUSTS OF 35
TO 45 MPH BEFORE 8 AM COULD KNOCK DOWN LIMBS AND TOSS AROUND
LIGHT OUTDOOR OBJECTS.

OTHERWISE... FROM LATE THIS MORNING ONWARD... NO HAZARDOUS WEATHER
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AFTER 8 AM THIS MORNING.

GIH

In the hours before

Special weather statement, Mar 2, 3:16 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 AM EST FRI MAR 2 2007

NCZ024>027-040>043-076>078-085-086-088-089-020930-
ORANGE-DURHAM-FRANKLIN-NASH-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-
HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...PITTSBORO...RALEIGH...SMITHFIELD...WILSON...SANFORD...
LILLINGTON...GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...
CLINTON
316 AM EST FRI MAR 2 2007

...WARM FRONT LIFTING NORTH INTO THE CENTRAL PIEDMONT...
SANDHILLS... AND CENTRAL COASTAL PLAIN INCREASING THE SEVERE
WEATHER POTENTIAL...

A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING
NORTHEAST ACROSS THE NORTHERN SANDHILLS AND INTO THE EASTERN
PIEDMONT REGION THROUGH 415 AM. DUE TO THE WARM FRONT LIFTING
NORTH THROUGH THE REGION... THERE WILL CONTINUE TO BE A THREAT OF
DAMAGING WINDS AND ISOLATED TORNADOES WITH THIS LINE AS IT MOVES
ACROSS THE NORTHERN SANDHILLS AND THE NORTHEAST PIEDMONT...
INCLUDING AREAS FROM SILER CITY... PITTSBORO... ROBBINS...
SANFORD... AND THE TRIANGLE AREA BETWEEN 315 PM AND 415 PM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

BADGETT
Local storm report, Mar 2, 3:25 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
325 AM EST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 AM     TSTM WND DMG     TROY                    35.36N 79.89W
03/02/2007                   MONTGOMERY         NC   LAW ENFORCEMENT

            ONE TREE DOWN AND A TREE LIMB BROKE THROUGH THE WINDOW OF
            A POLICE CAR.

&&

MLM
Local storm report, Mar 2, 3:37 AM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
337 AM EST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 AM     TSTM WND DMG     ROBBINS                 35.43N 79.58W
03/02/2007                   MOORE              NC   COUNTY OFFICIAL

            1 TREE DOWN IN ROBBINS.

&&

MLM
Special weather statement, Mar 2, 3:44 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 AM EST FRI MAR 2 2007

NCZ027-041-042-076-077-086-088-089-020945-
CUMBERLAND-HARNETT-HOKE-JOHNSTON-LEE-NASH-SAMPSON-WAKE-
344 AM EST FRI MAR 2 2007

...STRONG WINDS WILL MOVE ACROSS NASH...WAKE...JOHNSTON...LEE...
HARNETT...SAMPSON...CUMBERLAND AND HOKE COUNTIES THROUGH 445 AM
EST...

AT 344 AM EST...UP TO 50 MPH GUSTS WERE BEING REPORTED AT SOUTHERN
PINES. STRONG WINDS OF 40 TO 50 MPH ARE OCCURRING JUST AHEAD OF A
LINE OF THUNDERSTORMS EXTENDING FROM DURHAM TO SOUTHERN PINES AND
ROCKINGHAM.

LOCATIONS WHICH MAY EXPERIENCE WIND GUSTS OF 40 MPH OR HIGHER
INCLUDE SANFORD...RALEIGH AND VICINITY...RAEFORD...FAYETTEVILLE...
LILLINGTON...ERWIN...DUNN AND SMITHFIELD.

GUSTY WINDS OF 40 TO 50 MPH CAN RESULT IN DOWNED TREES AND POWER
LINES. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

JO
Special weather statement, Mar 2, 4:49 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 AM EST FRI MAR 2 2007

NCZ042-043-077-078-088-089-021045-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-WILSON-
449 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON...JOHNSTON...WAYNE...
HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 545 AM EST...

AT 449 AM EST...A BAND OF HEAVY SHOWERS AND THUNDERSTORMS WITH GUSTY
WINDS OF AROUND 50 MPH EXTENDED FROM KNIGHTDALE TO
CLAYTON...LILLINGTON AND FAYETTEVILLE. THE LINE OF SHOWERS AND
THUNDERSTORMS WAS MOVING EAST AT 40 MPH.

LOCATIONS WHICH CAN EXPECT GUSTY WINDS UP TO 50 MPH INCLUDE
SMITHFIELD...SELMA...FOUR OAKS...DUNN...NEWTON GROVE...FAYETTEVILLE
AND CLINTON.

THE STRONG WINDS SHOULD REACH GOLDSBORO AND WILSON AROUND 6 AM.

GUSTY WINDS OF 40 TO 50 MPH CAN RESULT IN DOWNED TREES AND POWER
LINES. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

JO
Local storm report, Mar 2, 5:25 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 AM EST FRI MAR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     3 N SPRING LAKE         35.22N 78.98W
03/02/2007                   HARNETT            NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON NC 210 JUST NORTH OF THE
            CUMBERLAND COUNTY LINE.

0508 AM     TSTM WND DMG     2 E COATS               35.41N 78.63W
03/02/2007                   HARNETT            NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON HIGHWAY 27 EAST OF COATS. NUMEROUS
            POWER OUTAGES ALSO REPORTED.

&&

JORROCK

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:37 AM ESTSevere Thunderstorm WarningRAHMontgomery38 min
Mar 2, 2:57 AM ESTSevere Thunderstorm WarningRAHAnson33 min
Mar 2, 2:59 AM ESTSevere Thunderstorm WarningRAHMoore46 min
Mar 2, 4:57 AM ESTSevere Thunderstorm WarningRAHHarnett19 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.